MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M0054242CE1
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3 approximated based on the date the manufacturer became aware of the event.Block h6 problem code a090208 captures the reportable event of poor quality image inside the patient.
 
Event or Problem Description
It was reported that an exalt model d single use scope was used for an endoscopic retrograde cholangiopancreatography (ercp) procedure at an unknown date.During the procedure, the image quality deteriorated.The procedure was completed with a second exalt scope.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3 approximated based on the date the manufacturer became aware of the event.Block h6: problem code a090208 captures the reportable event of poor-quality image inside the patient.Block h10: the scope returned didn't have any visual damage, the device also returned with a locking device.During functional testing, the scope was connected to an exalt controller.The scope displayed an image however, the image wasn't as clear as it should be.It was discovered that the device was filled with procedural residue.The device camera was cleaned and flushed which resulted in a clearer image.Electrically, no shorts in the circuit were detected.Poor quality image was able to be confirmed.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) and product label.This investigation is assigned a most probable conclusion code of adverse event related to procedure.This conclusion was selected because during the product analysis of the device, the returned scope didn't have any visual damage.When it was connected to the exalt controller, the scope displayed an image however, it was poor.It is likely that the scope filled up with procedural residue while it was advancing through the patient which affected the leds on outside of the camera.There was no residue behind the lens in the camera.

Brand Name
EXALT MODEL D SINGLE-USE DUODENOSCOPE
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18944479
Report Number3005099803-2024-01190
Device Sequence Number8204185
Product Code FDT
UDI-Device Identifier08714729995746
UDI-Public08714729995746
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K193202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2026
Device Model NumberM0054242CE1
Device Catalogue Number4242CE
Device Lot Number0033238767
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown